My aunt, who is eighthy yrs old and always in good health, was prescribed Amlodipine for HBP (usually around 140's/high 80's). Started @ 2.5mg/day then increased to 5mg 2x/day. Past 2 wks can only urinate @ a trickle, no pain but severe dizziness and sometime nausea, 1x with vomit clear fluids. BP still high... sometimes higher than usual numbers as above.
I realize this answer is a bit late.
Yes, amlodipine can cause micturition disorder ... I guess that may include problems with urination.
For the other side effects such as vomiting ... you should always get the patient to see their doctor and let the doctor decide whether they want the patient to continue taking it or not. Please get your aunt to see her doctor, if she hasn't done so already.
Genitourinary side effects have included micturition disorder, micturition frequency, and nocturia in less than 1% but greater than 0.1% of patients. Dysuria and polyuria have been reported in less than 0.1% of patients.
- Amlodipine Information for Consumers
- Amlodipine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amlodipine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Sep 2010 • 2 answers
Posted 16 Feb 2012 • 1 answer
Posted 18 Sep 2012 • 2 answers
Posted 27 Jan 2015 • 1 answer
Posted 14 Mar 2015 • 1 answer